MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED

ZOLL CIRCULATION AUTOPULSE®RESUSCITATION SYSTEM; CARDIAC RESUSCITATOR, LINE-POWERED
Model Number 100
Medical Device Problem Codes Use of Device Problem (1670); Unexpected Shutdown (4019)
Health Effect - Clinical Code Insufficient Information (4580)
Type of Reportable Event Malfunction
Event or Problem Description
The customer reported that the autopulse platform powered off during compression and that the maintenance menu was inaccessible.No further information was provided.It is unknown when the problem occurred.However, patient use information was requested, but no additional information was provided.
 
Additional Manufacturer Narrative
The customer's complaint that "the autopulse platform powered off during the compression, and the maintenance menu was not accessible" was not confirmed during the functional testing and archive data review.The autopulse platform passed the initial functional testing, and the reported complaint was not reproduced throughout the testing.Unrelated to the reported complaint, a hole on the load plate cover that affects the watertight seal was noted upon visual inspection.The cause for the observed physical damage was likely attributed to user mishandling or wear and tear.The autopulse platform was manufactured in 2011 and is over 12 years old, well past the expected serviceable life of five years.The load plate cover needs to be replaced to address the observed physical damage.Upon further inspection, unrelated to the reported complaint, the encoder drive shaft does not rotate smoothly and exhibits binding and resistance.The root cause was the sticky driveshaft clutch area, which is usually caused by sharp edges from all 12-hex edges of the armature plate or due to burrs on the clutch rotor's surface, likely attributed to normal wear and tear.The sticky clutch's impact was not severe enough to make the platform non-functional.The clutch plate needs to be deburred to remedy the problem.The archive data indicated multiple user advisories ua17 (max motor on time exceeded during active operation), ua28 (loss of clutch connectivity), and fault 16 (timeout moving to take-up position), unrelated to the reported complaint.Based on the archive, the user cleared the uas and fault codes.The autopulse platform passed the initial functional testing, and the load cell characterization test confirmed that both cell modules function within the specification.The reported complaint was not reproduced.Unrelated to the reported complaint, flickering lcd backlight was noted during the functional testing.The processor board needs to be replaced to address the backlight problem.Upon further testing, the brake gap inspection revealed that the brake gap was too wide (out of specification), unrelated to the reported complaint.The brake gap needs to be adjusted within the specification to address the observed problem.Also, unrelated to the reported complaint, a loose clutch connector was noted and determined to be the likely root cause of the intermittent ua28 (loss of clutch connectivity) noted in the archive.The connector was secured correctly to address the observed problem.Despite extensive testing, the ua17 and fault 16 observed in the archive were not reproduced, and no device malfunction that would cause the autopulse to display ua17 and fault 16 was noted.User advisory is a clearable message designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse hangtag - advisory codes description and action, user advisory 17 indicates that the lifeband is twisted, or the battery voltage is low.The recommended actions for this type of user advisory are to open lifeband, start manual cpr, check battery and lifeband, pull up completely on the lifeband, ensure that the patient and the band are correctly aligned, and press restart.Per the autopulse user advisory list, fault 16 indicates that the lifeband is not securely closed.The recommended action for this type of fault is to secure the lifeband and cycle power.Zoll is awaiting customer approval for service repair.

Brand Name
AUTOPULSE®RESUSCITATION SYSTEM
Common Device Name
CARDIAC RESUSCITATOR, LINE-POWERED
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer (Section G)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
Manufacturer Contact
kim thoa nguyen
2000 ringwood ave.
san jose, CA 95131
4084192922
MDR Report Key18062272
Report Number3010617000-2023-00917
Device Sequence Number7499669
Product Code DRM
UDI-Device Identifier00849111001052
UDI-Public00849111001052
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/26/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number100
Device Catalogue Number8700-0740-02
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/09/2023
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/23/2024
Initial Report FDA Received Date11/02/2023
Supplement Report FDA Received Date07/26/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/01/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown